Funnel Cloud, Sioux
- When
- August 24, 2:58 PM CST to 3:00 PM CST
- Where
- Sioux County, 12 mi W of Selfridge
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.113, -101.040 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 24, 2:50 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 350 PM CDT THU AUG 24 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... LARGE SURFACE LOW CENTERED OVER NORTH CENTRAL SOUTH DAKOTA WITH BROAD LOW PRESSURE EXTENDING FROM WESTERN MANITOBA THROUGH THE DAKOTAS THIS AFTERNOON. UPPER LEVEL SHORTWAVES WITH GOOD VORTICITY ENERGY OVER NORTH CENTRAL NORTH DAKOTA AND ANOTHER OVER SOUTHWESTERN NORTH DAKOTA AT THIS TIME. CLUSTER/LINE OF THUNDERSTORMS ASSOCIATED WITH THE UPPER LEVEL SHORTWAVES COVERING MOST OF CENTRAL NORTH DAKOTA. STORMS HAVE BEEN SEVERE...AND STORM PREDICTION CENTER HAS PROPOSED EXTENDING THE WATCH OVER THE EASTERN HALF OF THE FORECAST AREA AND UPGRADING TO A TORNADO WATCH. THE UPPER SHORTWAVES ARE EXPECTED TO MOVE NORTHEAST AND INTO THE RED RIVER VALLEY BEFORE MIDNIGHT. THE STORMS ARE EXPECTED TO AFFECT CENTRAL NORTH DAKOTA THROUGH EARLY EVENING...AND IN EASTERN NORTH DAKOTA LATER THIS AFTERNOON AND ALL EVENING. FAR WESTERN NORTH DAKOTA APPEARS TO BE WELL TO THE WEST OF THE SURFACE LOW AND WEST OF THE STRONGEST UPPER LEVEL SHORTWAVES. MINOR SHORTWAVES MOVING SOUTH FROM MANITOBA TONIGHT WILL KEEP A CHANCE OF THUNDERSTORMS OVER CENTRAL NORTH DAKOTA LATE TONIGHT. WILL ALLOW THE FLASH FLOOD WATCH TO EXPIRE. EXPECT HIGHS ONLY IN THE 70S ON FRIDAY WITH SOME CYCLONIC FLOW ALOFT AND WEAK SURFACE HIGH. MODELS INDICATE ANOTHER UPPER SHORTWAVE MOVING INTO SOUTHWESTERN NORTH DAKOTA ON FRIDAY...SO KEPT SMALL CHANCE OF THUNDERSTORMS THERE - SIMILAR TO PREVIOUS FORECAST. SATURDAY AND SUNDAY ZONAL UPPER LEVEL FLOW WITH WITH WEAK HIGH PRESSURE OVER THE STATE. DRY CONDITIONS FORECAST WITH SEASONAL TEMPERATURES. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT... MONDAY AND TUESDAY UPPER LEVEL RIDGE BUILDS INTO THE NORTHERN PLAINS. WEDNESDAY AND THURSDAY THE 12Z GFS INDICATES WEAK SOUTHWEST FLOW ALOFT WITH MOST VORT ENERGY OVER SOUTHWESTERN CANADA...ALTHOUGH IT SHOWS SURFACE TROUGH DEVELOPMENT. WILL KEEP THE FORECAST DRY FOR NOW WITH UNCERTAINTY IN THE LAST TWO DAYS OF THE EXTENDED FORECAST PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CDT THU AUG 24 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 422 AM CDT THU AUG 24 2006 /322 AM MDT THU AUG 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL SPREAD FROM WESTERN INTO CENTRAL NORTH DAKOTA TODAY...THEN END FROM THE WEST TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
229 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 3 W UNDERWOOD 47.45N 101.21W
08/24/2006 E1.00 INCH MCLEAN ND TRAINED SPOTTER
65 MPH WINDS ALSO REPORTED
&&
VJENSENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
231 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST UNDERWOOD 47.45N 101.14W
08/24/2006 E65 MPH MCLEAN ND PUBLIC
REPORTED WINDS WERE ONGOING AT 222 PM CDT
&&
VJENSENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
304 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 4 W STEELE 46.86N 100.00W
08/24/2006 E1.75 INCH KIDDER ND LAW ENFORCEMENT
HAIL WAS CONTINUING AT 300 PM CDT. WINDS WERE REPORTED AT
45 MPH. REPORTED BY NORTH DAKOTA HIGHWAY PATROL.
&&
VJENSENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
342 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL STEELE 46.86N 99.92W
08/24/2006 E1.75 INCH KIDDER ND LAW ENFORCEMENT
HAIL WAS ONGOING AT 318 PM CDT.
&&
VJENSENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
349 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND GST 6 S STEELE 46.77N 99.92W
08/24/2006 E60 MPH KIDDER ND LAW ENFORCEMENT
STORMS PRODUCED TORRENTIAL RAINFALL AND ZERO
VISIBILITIES. REPORTED BY SHERIFF.
&&
VJENSENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
352 PM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TORNADO 2 S STEELE 46.83N 99.92W
08/24/2006 KIDDER ND PUBLIC
MAIL CARRIER REPORTED NO DAMAGE AND TORNADO HIT NOTHING.
REPORT RELAYED BY KIDDER COUNTY EMERGENCY MANAGEMENT.
&&
VJENSENThe Bismarck radar (KBIS), 76 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528652.